My Primary care Nurse Practicioner and I decided to wean me off of Xanax. I have been having a horrible time ever since!
I started weaning/tapering about 4-5 weeks ago.
At first I noticed I had severe insomnia after cutting out .25 of my daily 1.5mg dose. I started Synthroid at the same time though, and blamed it on that.
Since then, I have started having heart palpitations, hot/cold sweats/flashes. Dizziness, feeling foggy, losing my train of thought easily. And being very very snappy!
In the last 2 days I have started for the first time in years having full blown panic attacks, the palpitations is what provoked the attacks, like an OMG I am going to die feeling.
I also have this very weird sesnsation of fullness in my neck, which I also blamed on the Synthroid, my Dr. gave me the go ahead to stop taking the Synthroid, and a lot of the symptoms I blamed on it still persist.
I am seriously considering working my way back up, because I have my meds here, and if they will make me will better, I HAVE to do something, this is after all a horrible feeling!
Are these withdrawal symptoms or is my taper sufficient enough to avoid withdrawal?
My Dr. had me to taper by breaking 1 scored pill out each week. So, I normally take 3 .5 pills a day,
Week 1: 2 and 1/2 pills
Week 2: 2 pills
Week 3: 1 1/2 pills
Week 4: 1 pill
Week 5: 1/2 pill (Current Dosage)
i am sorry u r feeling this way...i know it is awful..but in reality that was a pretty quick taper for a benzo wd...and i am not sure how long u took em
if u look in the health pages there r examples of different tapers from benzos....were u taking all ur dose at once for sleep or spread out thru the day?
often people replace a small part with a weaker benzo like vlium..then replace more with valium..etc..then they may even move down to an even weaker benzo like librium or chlorazepate...until they taper down to nil...in the benzo world u r on the strongest dog in the benzo world...then ativan is a close second/then klonopin....but in reality ur taper was possibly too fast and replacing xanax dose with a weaker benzo as u went down thru the taper may have helped...can u access the health pages to the left of the screen and find the benzo article? I am also a nurse...so let me know if u need anymore info..keep posting
Years ago while going through my divorce I took xanax for about 6 months. One day I decided I didn't want to take them anymore and tried to taper and found that I couldn't do it, I couldn't sleep, eat, and had anxiety attacks all day. So I went to my dr. and he put me on klonopin and slowly tapered me off those for six months with no withdrawl. The xanax has a high peak and then low, but the klonopin is longer lasting and was much easier to taper off of. Don't know if this helps but it really helped me, I hope you feel better and find what you're looking for on this site, it's a great place to vent and share your experience.
I agree with all of the above. You are tapering too fast and Xanax wd can be brutal if you go too fast. Check out the above solutions. Benzo wd was terribly hard for me, however the symptoms that are the most frightening (anxiety, panic, over-stimulation, fragmenting) can be controlled with relaxation techniques (tapes, progressive relaxation etc.) good to learn and practice these as survival skills that really help. Go slow, no rush, be kind to yourself. Search the internet for relaxation techniques, progressive relaxation, etc.)
Oops that message was mess. I'm at work and was not paying attention sorry. what I meant to say was. why are you stopping them. Private message me and tell me about yourself. I have been where your at and my be able to help. I made it off of them 107 days now benzo clean/// Holliee
Probably the best benzo information in the world is at - benzo.UK.org - Ashton Manual - although worried has great advice also........ Take a long, slow time to taper from a benzo habit..... and replace shorter acting stronger benzo's with longer acting choices....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.